Alert archive / Hawaii / Flash Flood Warnings in 2026

Flash Flood Warning 3, NWS Honolulu, HI

February 9, 2026Kauai County, Hawaii

NWS Honolulu, HI issued this flash flood warning at Feb 9, 2026, 11:47 PM HST for Kauai County, Hawaii. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 9, 2026, 11:47 PM HST (09:47 UTC)
Expired
Feb 10, 2026, 2:00 AM HST
In force
2 hr
Issued by
NWS Honolulu, HI
Area
Storm-based polygon
Flood severity
None

County Kauai County, HI

The radar

The South Kauai radar (PHKI), 21 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lihue, (PHLI), launched 00:00Z, 9.8 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 00:00Z on 2026-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 219 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 00:00Z on 2026-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
219 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
598 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

871 
WGHW50 PHFO 100947
FFWHFO
HIC007-101200-
/O.NEW.PHFO.FF.W.0003.260210T0947Z-260210T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Honolulu HI
1147 PM HST Mon Feb 9 2026

The National Weather Service in Honolulu has issued a

* Flash Flood Warning for...
  The island of Kauai in Kauai County

* Until 200 AM HST.

* At 1147 PM HST, the Hanalei River Bridge stream gage reported a 
  rapid rise in water level, and has reached a level that typically 
  results in the closure of Kuhio Highway near the Hanalei River 
  Bridge. Flash flooding is expected to begin shortly.

  HAZARD...Flash flooding caused by heavy rain.

  SOURCE...Stream Gauges.

  IMPACT...Flooding in drainages, streams, rivers, roads,
           properties, and other low-lying areas. Public road
           closures possible in some areas. Landslides are
           possible in steep terrain.

* Some locations that will experience flash flooding include...
  The entire island of Kauai.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away from streams, rivers, drainage ditches, and culverts, even 
if they are currently dry.

&&

This warning may need to be extended beyond 200 AM HST if flooding 
persists.

This Flash Flood Warning replaces the previously issued Flood 
Advisory that was in effect for The island of Kauai in Kauai County.

LAT...LON 2216 15973 2224 15958 2222 15953 2225 15949
      2224 15944 2225 15940 2222 15933 2216 15931
      2215 15928 2205 15933 2196 15932 2195 15934
      2193 15934 2192 15936 2186 15945 2188 15961
      2194 15967 2198 15977 2206 15980 2207 15980

FLASH FLOOD...GAUGE INDICATED

$$

JELSEMA
1 follow-up statement
192 
WGHW70 PHFO 101152
FFSHFO

Flash Flood Statement
National Weather Service Honolulu HI
152 AM HST Tue Feb 10 2026

HIC007-101202-
/O.EXP.PHFO.FF.W.0003.000000T0000Z-260210T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kauai HI-
152 AM HST Tue Feb 10 2026

...FLASH FLOOD WARNING WILL EXPIRE AT 2 AM HST EARLY THIS MORNING 
FOR THE ISLAND OF KAUAI IN KAUAI COUNTY...

Flood waters have receded. Flooding is no longer expected to pose a 
threat.

&&

LAT...LON 2216 15973 2224 15958 2222 15953 2225 15949
      2224 15944 2225 15940 2222 15933 2216 15931
      2215 15928 2205 15933 2196 15932 2195 15934
      2193 15934 2192 15936 2186 15945 2188 15961
      2194 15967 2198 15977 2206 15980 2207 15980

$$

JELSEMA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Feb 9, 8:08 PM HST, 3 hours 39 minutes earlier.

Area forecast discussion, Feb 9, 8:08 PM HST, 3 hours 39 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
808 PM HST Mon Feb 9 2026

.UPDATE...
Currently at the surface, a trough low pressure is located several
miles southwest of the islands, while a 1037 mb high is centered
several hundred miles to the north of the state. The resulting
pressure gradient remains very tight this evening, with windy
conditions prevailing across the entire island chain. Infrared
satellite imagery shows mostly cloudy to overcast conditions, with
radar imagery showing scattered to numerous showers moving into
windward slopes and coasts, particularly over Oahu and Kauai. Main
short term focus revolves around the strong winds.

Strong high pressure will hold in place north of the islands
tonight and Tuesday, keeping windy conditions in place across the
island chain. As a result, a Wind Advisory remains in effect for
all islands through 6 PM Tuesday. A band of moisture appears to
hang up over Kauai and Oahu tonight, keeping showery conditions
in place, particularly for windward and mauka areas. Fewer showers
are expected across Maui County and the Big Island, where some
drier air has moved in. The band of moisture appears to sink back
southward on Tuesday, bringing fairly showery weather back to
windward and mauka sections of all islands.

&&

.SYNOPSIS...
Strong trades will deliver showers mainly windward and mauka
through the forecast period.

&&

.PREV DISCUSSION.../ISSUED 300 PM HST Mon Feb 9 2026/
Push of mid-level dry air has brought an end to winter precip on
the summits of the Big Island and stratiform rainfall over the
remainder of the state. The islands now exist in a more typical
strong trade wind pattern with showers focused windward and mauka.
Low stability and strong trades will allow showers to penetrate
leeward at times, particularly overnight. The magnitude of the
trades will continue to slowly decrease, but will nonetheless
remain strong through the forecast period as renewed mid-level
ridging takes shape over the central and north central Pacific.
All headlines have been cancelled and a Wind Advisory is now in
effect through Tuesday. A couple waves of light/transient freezing
rain could be deposited on the summits overnight within any
particularly deep trade wind showers, but will not be particularly
impactful given that it will be absorbed by fresh snow cover.

Remnant moisture then pivots through the island chain tomorrow and
tomorrow night bringing enhanced trade wind showers beneath mostly
cloudy to overcast skies. Mid and high clouds will likely linger for
at least the next couple of days as the slowly evolving large scale
pattern changes little through mid-week. Strong trades continue
through the forecast period.

AVIATION...
A strong high pressure will hold north of the state generating
strong to near gale easterly winds through Tuesday before
gradually weakening. High clouds streaming from an upper level
disturbance to the west, will thin out tonight and Tuesday. Clouds
and showers will mainly focus along windward and mauka ranges
creating MVFR conditions at times.

AIRMET Sierra is in effect for mtn obsc over all smaller islands
and windward portions of the Big Island.

AIRMET Tango is in effect for tempo mod turb below FL120 for
leeward sides of the islands and between FL240 to FL480 over
entire area.

Light icing is expected in cloud layer 120-FL250 across the
state.

MARINE...
Trade winds will slightly taper off tonight into midweek as the
pressure gradient relaxes over Hawaii. Fresh to locally strong
breezes prevail over most waters with gales remaining for the
windy areas through Tuesday. The Gale Warning has been extended
through the day Tuesday for the typical windy waters around Maui
County and the Big Island. Remaining coastal waters have replaced
the Gale Warning with a Small Craft Advisory (SCA). Winds will
weaken further, albeit not much by Wednesday, but likely enough to
drop the Gale Warning for all waters. The SCA goes through
Tuesday, but likely to remain up for at least some zones through
the rest of the week as the islands remain situated between high
pressure to the northeast and a trough to the southwest.

The winds will bring large and very rough surf along east facing
shores through tonight. A High Surf Warning remains in effect for
exposed east facing shores. Surf heights along east facing shores
are likely to step down to advisory levels Tuesday, then dropping
off by Wednesday. Surf heights will, however, remain elevated
near advisory levels through the remainder of the week.

Small to moderate northwest swells will continue through the week
resulting in no significant surf along exposed north and west
facing shores. Surf will also remain small across south facing
shores with no major southerly swells this week.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 6 PM HST Tuesday for Niihau-Kauai Leeward-
Kauai Mountains-Waianae Coast-Oahu North Shore-Olomana-Central
Oahu-Waianae Mountains-Lanai Mauka-Kahoolawe-Maui Windward West-
Maui Leeward West-Kohala-Big Island Interior-Kauai North-Kauai
East-Kauai South-East Honolulu-Honolulu Metro-Ewa Plain-Koolau
Windward-Koolau Leeward-Molokai-Lanai Windward-Lanai Leeward-
Lanai South-Maui Central Valley North-Maui Central Valley South-
Windward Haleakala-Kipahulu-South Maui/Upcountry-South Haleakala-
Big Island South-Big Island Southeast-Big Island North.

High Surf Warning until 6 AM HST Tuesday for Olomana-Kahoolawe-
Maui Windward West-Kauai East-East Honolulu-Koolau Windward-
Molokai Windward-Molokai Southeast-Windward Haleakala-Kipahulu-
South Haleakala-Big Island Southeast-Big Island East-Big Island
North.

Small Craft Advisory until 6 PM HST Tuesday for Kauai Northwest
Waters-Kauai Windward Waters-Kauai Leeward Waters-Kauai Channel-
Oahu Windward Waters-Oahu Leeward Waters-Kaiwi Channel-Maui
County Windward Waters-Maui County Leeward Waters-Big Island
Windward Waters.

Gale Warning until 6 PM HST Tuesday for Maalaea Bay-Pailolo
Channel-Alenuihaha Channel-Big Island Leeward Waters-Big Island
Southeast Waters.

&&

UPDATE...Jelsema
DISCUSSION...JVC
AVIATION...Almanza
MARINE...Foster

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 3:00 PM HSTSmall Craft AdvisoryHFO12 days
Feb 9, 10:46 PM HSTAreal Flood AdvisoryHFOKauai61 min
Feb 10, 3:13 AM HSTHigh Surf AdvisoryHFOHawaii, Honolulu, Kauai, Kalawao48 hr

Nearby

Flash Flood Warnings in Hawaii, 2026Every flash flood warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.